Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 183, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2017, 2:34 PM CDT for McDonald County, Newton County, Missouri. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 2:34 PM CDT (19:34 UTC)
- Expired
- May 19, 2017, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:55 PM CDT | TSTM WND DMG | 3 Se Seneca, MO | DAMAGE TO TREES AND BUILDINGS ALONG HOTTEL SPRINGS RD SOUTH OF US 60. |
| May 19, 2:55 PM CDT | TORNADO | 6 Sse Seneca, MO | AN EF-1 TORNADO WITH ESTIMATED WINDS OF 90 MPH TOUCHED DOWN ALONG THE NEWTON-MCDONALD COUNTY LINE SOUTHEAST OF SENECA. THE TORNADO WAS ABOUT 100 YARDS WIDE AND STAYED ON THE GROUND FOR ABOUT 2 MILES LIFTING NEAR HIGHWAY DD AND EAGLE DR. THE TORNADO PRODUCED RO |
| May 19, 3:10 PM CDT | TORNADO | Neosho, MO | AN EF-1 TORNADO TOUCHED DOWN ALONG US HIGHWAY 60 ON THE NORTHEAST SIDE OF NEOSHO. THE DAMAGE PATH WAS ABOUT 4 MILES LONG AND 300 YARDS WIDE WITH ESTIMATED WINDS OF 95 MPH. NUMEROUS TREES WERE DAMAGED ALONG THE PATH. |
| May 19, 3:11 PM CDT | TSTM WND DMG | 1 N Neosho, MO | MULTIPLE REPORTS OF TREES AND POWERLINES DOWN ACROSS THE NORTHERN PORTIONS OF NEOSHO. SOME STRUCTURAL DAMAGE ALSO REPORTED. |
| May 19, 3:11 PM CDT | TSTM WND DMG | 1 N Neosho, MO | POWERLINES DOWN ALONG N. HIGH STREET. |
| May 19, 3:11 PM CDT | TSTM WND DMG | 1 Nnw Neosho, MO | POWERLINES DOWN ALONG N. HIGH STREET. |
| May 19, 3:11 PM CDT | TSTM WND DMG | 1 Nw Neosho, MO | TREES AND POWERLINES DOWN. |
| May 19, 3:11 PM CDT | TORNADO | Neosho, MO | A TORNADO LIKELY OCCURRED ON THE NORTH SIDE OF NEOSHO BASED ON NUMEROUS DAMAGE REPORTS AND PHOTOGRAPHS. TIME ESTIMATED FROM RADAR. AN OFFICIAL STORM SURVEY TO ESTABLISH TORNADO STRENGTH/RATING WILL TAKE PLACE ON SATURDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177
WUUS53 KSGF 191934
SVRSGF
MOC119-145-192030-
/O.NEW.KSGF.SV.W.0183.170519T1934Z-170519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
234 PM CDT FRI MAY 19 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Newton County in southwestern Missouri...
McDonald County in southwestern Missouri...
* Until 330 PM CDT
* At 234 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Grove to near Maysville, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Neosho... Big Sugar Creek State Park...
Seneca... Granby...
Anderson... Noel...
Dodge... Goodman...
South West City... Diamond...
Pineville... Loma Linda...
Wheaton... Lanagan...
Fairview... Newtonia...
Stella... Wentworth...
Cayuga... Stark City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3650 9462 3698 9462 3705 9406 3650 9407
TIME...MOT...LOC 1934Z 242DEG 33KT 3666 9469 3639 9467
HAIL...1.00IN
WIND...60MPH
$$
Cramer1 follow-up statement
229
WWUS53 KSGF 192010
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
310 PM CDT FRI MAY 19 2017
MOC119-145-192030-
/O.CON.KSGF.SV.W.0183.000000T0000Z-170519T2030Z/
Newton MO-McDonald MO-
310 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NEWTON AND MCDONALD COUNTIES...
At 310 PM CDT, severe thunderstorms were located along a line
extending from near Shoal Creek Drive to near Bella Vista, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Granby... Anderson...
Goodman... Diamond...
Pineville... Loma Linda...
Wheaton... Fairview...
Newtonia... Stella...
Wentworth... Stark City...
Ritchey... Powell...
Rocky Comfort... Racine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3650 9437 3689 9462 3698 9462 3705 9406
3650 9407
TIME...MOT...LOC 2010Z 205DEG 35KT 3699 9453 3650 9428
HAIL...0.88IN
WIND...60MPH
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:29 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 19, 12:29 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1229 PM CDT Fri May 19 2017
...Update to Aviation for 18Z TAFS...
.MESOSCALE DISCUSSION...
Issued at 1045 AM CDT Fri May 19 2017
Additional rounds of storms are expected today and tonight across
the Missouri Ozarks and southeastern Kansas. Currently an area of
showers and a few storms are pushing east across far south
central Missouri. Instability is currently weak across the area so
no severe weather will occur with this activity this morning and this
activity will spread east and out of the area by mid day.
Additional storms have developed across central Oklahoma this
morning. These storms will continue to track northeast and
are expected to spread into the area this afternoon. Instability
will increase across the area by this afternoon ahead of these
storms. This will result in a strong to severe risk with hail to
the size of quarters and winds up to 60 mph possible in the strong
storms this afternoon. At this time it appears that locations that
have the greatest potential of being affected by this activity is
along and north of I-44 but a few storms may be able to spread
south of the interstate.
Yet another round of storms will develop across Oklahoma and Texas
this afternoon as an upper level low spreads east into the Plains.
These storms are expected to form into a line then push into the
area this evening. An unstable air mass will remain in place
across the area so a severe risk will occur with this line of
storms. There will be the risk for damaging wind gusts up to 70
mph within the line. In a few of the stronger updrafts, hail to
the size of quarters will also be possible. Low level shear will
increase this evening ahead of the upper level low as the low
level jet increases. As a result there will be a risk for
tornadoes in the line with any surges that can occur to the east
northeast. The line of storms will likely race across the area
this evening into the early overnight hours.
Showers and a few storms will occur behind the line of storms into
Saturday morning, but the severe risk will be with the line of
storms this evening. Will maintain the Flash Flood Watch through
tonight for southeastern Kansas and western Missouri. This risk
will be more localized where training of storms can develop.
&&
.SHORT TERM...(Today and tonight)
Issued at 244 AM CDT Fri May 19 2017
First round of storms that developed Thursday afternoon over the
Central / Southern Plains has moved across most of the forecast
area early this morning. The portion that moved across our
southern tier of counties has produced wind damage from Table Rock
Lake eastward into Christian/Taney/Douglas counties. Storms
crossing the central and northern portion of the forecast area
have mainly produced heavy rain, small hail and wind gusts around
40-50 mph.
Next round of storms developing over north central OK will
gradually weaken through the morning but may hold together long
enough to affect our western counties with sub-severe convection
through mid to late morning.
Will be trimming the tornado watch through the early morning as
strongest storms move eastward across south central MO. Otherwise
expect another round of strong to severe storms to develop from
central OK to eastern Kansas this afternoon and affect our region
this evening and during the overnight hours.
With potentially two more rounds of rain affecting the region,
will go ahead and keep the flash flood watch going over our
western counties and have included Barry/Stone/Lawrence counties.
.LONG TERM...(Saturday through Thursday)
Issued at 244 AM CDT Fri May 19 2017
Expect storms to be ongoing early Saturday morning and into the
afternoon as the surface front shifts eastward with the approach
of the main upper level trough. Dry slot associated with upper
trough passage should overspread the region sometime between late
Saturday afternoon and Saturday evening. As a strong surface high
builds into the region on Sunday,still looks like we will see
below normal temperatures with some location possibly dropping
into the upper 40s Sunday morning.
Low precipitation chances return on Monday as a clipper type
system drops across the region from the northwest. Otherwise it
looks pretty dry and relatively cool through Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1220 PM CDT Fri May 19 2017
For the KSGF, KJLN, and KBBG TAFS: Showers and storms have
developed across northeaster Oklahoma and will track northeast
across the area this afternoon. This activity is expected to
remain just north of the KBBG area but will likely affect the KJLN
and KSGF sites this afternoon. This activity will spread east of
the TAF sites by late this afternoon. IFR visibilities will be
possible with any storm.
Additional storms are expected to develop across the area this
evening, likely in the form of a line. There will be a risk for
strong winds within this line of storms. IFR conditions will also
be possible with any storm this evening. Showers and a few storms
will remain possible over night as a storm system tracks east
across the region.
Ceilings are expected to lower into the MVFR and possibly the IFR
range Saturday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
077-078-088-089-093-094-101>103.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...WiseHazardous weather outlook, May 19, 11:55 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1155 AM CDT Fri May 19 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1155 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Thunderstorms are currently moving northeast across northeastern Oklahoma late this morning. This activity is expected to continue to track to the northeast and into the area this afternoon, affecting portions of southeastern Kansas and the Missouri Ozarks generally north of I-44. The stronger storms with this activity will have the potential of producing hail to the size of quarters and winds up to 60 mph. Later this afternoon yet another round of storms are expected to develop across Oklahoma and Texas and lift to the northeast. A line of storms is expected to develop and spread east across the area this evening into tonight. Winds to 70 mph and hail up to the size of quarters will be the risk with the storms. There will also be a tornado risk with any surges in the line to the northeast. There will also be a risk for flooding as multiple rounds of rain are expected today and tonight especially where training of storms can develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms should come to an end on Saturday, with storm total rainfall amounts of 1 to 3 inches. The heaviest rainfall amounts and higher flooding potential is expected to occur over southeast Kansas and west central Missouri. Additional thunderstorms will return Monday as another storm system moves in from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight across southeastern Kansas and the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 19, 10:46 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO 3 W BRANSON 36.64N 93.26W
05/19/2017 TANEY MO NWS STORM SURVEY
*** 1 INJ ***
EF-0 TORNADO WITH WINDS UP TO 75MPH CAUSED
DAMAGE TO A MOTEL. ONE PERSON SUFFERED
INJURIES.
&&
BURCHFIELDLocal storm report, May 19, 12:05 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG LIBERAL 37.56N 94.52W
05/18/2017 BARTON MO EMERGENCY MNGR
MEDIUM SIZE TREES AND LARGE BRANCHES DOWN
NEAR LIBERAL. TIME ESTIMATED VIA RADAR.
&&
JLRLocal storm report, May 19, 12:32 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TORNADO 3 SE SHELL KNOB 36.60N 93.60W
05/19/2017 BARRY MO NWS STORM SURVEY
EF-0 TORNADO UPROOTED NUMEROUS TREES AND
DAMAGED DOCKS SOUTHEAST OF SHELL KNOB. OTHER
DAMAGE OCCURRED ACROSS THE LAKE BUT COULD
NOT DETERMINE SEVERITY.
&&
BURCHFIELDLocal storm report, May 19, 12:54 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TORNADO 1 S CHADWICK 36.92N 93.06W
05/19/2017 CHRISTIAN MO NWS STORM SURVEY
EF-0 TORNADO WITH 85 MPH WINDS UPROOTED
NUMEROUS TREES AND TWO HOMES HAD DAMAGE DUE
TO TREES FALLING ON THEM.
&&
BURCHFIELDLocal storm report, May 19, 1:11 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND DMG ROGERSVILLE 37.12N 93.06W
05/19/2017 WEBSTER MO PUBLIC
SEVERAL LARGE TREES BLOWN DOWN IN
ROGERSVILLE. PICTURES WERE FROM SOCIAL
MEDIA.
&&
MGLocal storm report, May 19, 1:23 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 1 WSW BENNETT SPRINGS 37.72N 92.88W
05/19/2017 DALLAS MO PUBLIC
SEVERAL LARGE TREES AND BRANCHES WERE BLOWN
DOWN 3 MILES NE OF WINDYVILLE OR 1 MILE WEST
OF BENNETT SPRING STATE PARK. PICTURES FROM
SOCIAL MEDIA. TIME WAS ESTIMATED.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:34 PM CDT | Tornado Warning | SGF | McDonald | 41 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 50 min |
| May 19, 12:14 AM CDT | Tornado Warning | SGF | Barry, McDonald | 46 min |
| May 19, 12:38 AM CDT | Tornado Warning | SGF | Barry, Stone | 52 min |
| May 19, 1:16 AM CDT | Tornado Warning | SGF | Christian, Stone, Taney | 44 min |
| May 19, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 58 min |
| May 19, 1:56 AM CDT | Tornado Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 49 min |
| May 19, 2:28 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 47 min |
| May 19, 3:01 AM CDT | Tornado Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 44 min |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Bates, Vernon | 24 hr |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| May 19, 3:03 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 19, 3:13 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 47 min |
| May 19, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 67 min |
| May 19, 3:40 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 50 min |
| May 19, 4:01 PM CDT | Tornado Warning | SGF | Cedar, Dade, Greene, Polk | 44 min |
| May 19, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Taney | 64 min |
| May 19, 4:36 PM CDT | Tornado Warning | SGF | Dallas, Hickory, Polk | 39 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Webster, Wright | 57 min |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 1 min |
| May 19, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Maries, Miller, Morgan | 36 min |
| May 19, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 19, 6:28 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 49 min |
| May 19, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.